How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr.M.D.Mazumdar Your Own Question
Dr.M.D.Mazumdar
Dr.M.D.Mazumdar, Doctor
Category: OB GYN
Satisfied Customers: 8954
Experience:  MD (Obst&Gynecology)
1725470
Type Your OB GYN Question Here...
Dr.M.D.Mazumdar is online now
A new question is answered every 9 seconds

I am a 44 year old woman recently diagnosed with fibroids -

This answer was rated:

I am a 44 year old woman recently diagnosed with fibroids - received Lupron Depot injection (3 mo.) on May 2 to stop bleeding and shrink fibroid prior to surgical treatment. I had a period two weeks later and it was less heavy than before, although I did take tranexamic acid as well. I had hoped that the bleeding would now stop for at least a couple of months but this evening I had cramping and enough blood to soak through underwear and pants an hour or so ago but it now appears to have stopped. If it is my period, it is about 5 days early. Could I be menstruating on Lupron or is this likely spotting? What should I expect? I am concerned as a couple of cyles ago I ended up in hospital with blood transfusion. Thanks for your help!
Hello,

Welcome and thank you for your question. I am Dr.Mazumdar and I hope I'm able to help you with your medical problem today.

This is not your period. This is likely to be spotting on Lupron. Since it has been 1 month since you received Lupron, by now you should have stopped getting your period.

The bleeding you have now is due to hormonal imbalance due to the fibroids - possibly the Lupron is not being very effective in your case. It could also be a fall in the level of estrogen and progesterone due to the Lupron leading to hormonal imbalance.

It is likely that you may continue to get spotting off and on while you are on Lupron. If the bleeding is very heavy, heavy enough to soak a pad or tampon in 2 hours, please go to the ER. If not, you can use tranexamic acid as soon as you see the first signs of bleeding - this will either stop the bleeding or decrease the amount.

I hope this helps.








Dr.M.D.Mazumdar and other OB GYN Specialists are ready to help you
Customer: replied 3 years ago.

Thank you so much for your quick response. I think you are right that it is spotting and the fact that it is 27 days since my last period makes sense. The lupron seems to be working apart from this in that my last cycle was more manageable and no breakthrough bleeding. The Lupron website suggests it takes some women in to the second month before "periods" stop so hopefully that will be my case. I will report to hospital though if heavy bleeding starts up and hope to have emoblization in a few months.


Thanks again.

Ann Marie,

Thank you for the reply.

Starting Tranexamic Acid as soon as the spotting starts will help decreases the severity of the bleeding and make it more easy to control.

I hope this helps.
Customer: replied 3 years ago.

I took one tranexamic acid pill tonight but I have had no more bleeding since the first bit, just cramping. Should I continue to take the pills over the next few days during the time when my period would have come normally or should I just take more in the event that I have new bleeding? Please advise if you can and I will contact my doctor on Monday.


Thanks again.

No, you do not need to take the pill over the next few days, but only when you have bleeding. Since tranexamic acid is not a hormone, there is no fixed schedule for its use. If you do bleed, taking the pill every 8 hours for 24 hours ( 3 pills a day) should be enough to stop or decrease the bleeding.
Customer: replied 3 years ago.

Thanks again! Great service.

You are welcome.